Indiana, 2007Flooding in Indiana, January 1 to 28, 2007
January 1 to 28, 2007 · NWS PAH · 2 events in 2 counties and zones
Unusually wet conditions in December and early January culminated in a very heavy rainfall event around mid-month. This sent the White River well above flood stage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Unusually wet conditions in December and early January culminated in a very heavy rainfall event around mid-month. This sent the White River well above flood stage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Dec 31, 2:00 PM EST, 10 hours earlier.
Area forecast discussion, Dec 31, 2:00 PM EST, 10 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CST SUN DEC 31 2006
.DISCUSSION...
EARLY THIS AFTERNOON...H5 CLOSED LOW HAD MOVED INTO WRN MISSOURI.
STRONG DRY SLOT WORKED ACROSS THE FA AS EXPECTED. JUST AHEAD OF THE
DRY SLOT...THE BACK EDGE OF AN AREA OF SHOWERS WAS DEPARTING THE
PENNYRILE REGION OF WRN KENTUCKY AND SW INDIANA. RADAR MOSAIC DOES
SHOW SOME VERY LIGHT RETURNS OVER SOUTHERN MISSOURI MOVG NE. WILL
HAVE TO MONITOR THIS AREA. WE MAY NEED TO CARRY SOME SPRINKLES OF
RAIN IN THE GRIDS ACROSS THE NW 1/4 OF OUR AREA...INCLUDING A SMALL
PART OF SE MISSOURI AND SW ILLINOIS. OVERNIGHT...LARGE AREA OF
LOWER CLOUDS WEST OF THE DRY SLOT WILL WORK EAST. EXPECT A GOOD
DEAL OF CLOUD COVER TONIGHT. THE MODELS HANG ON TO THIS LOW CLOUD
DECK THROUGH MUCH OF THE DAY MONDAY. THIS WILL LIKELY KEEP OUR
DIURNAL SWING MINIMAL. THERE MAY BE A LITTLE RECOVERY OUT ACROSS
THE OZARK FOOTHILLS...AS SOME BREAKS MAY DEVELOP IN THE CLOUDS DUE
TO DRIER AIR WORKING IN. WE USED A BLEND OF AVAILABLE GUIDANCE
TONIGHT THROUGH NEW YEARS NIGHT. HOWEVER...WE FAVORED THE COOLER
MET/FWC HIGHS FOR NEW YEARS DAY.
NEW YEARS NIGHT...WE WILL DECREASE CLOUD COVER FROM WEST TO EAST.
WILL NOT BE TOO AGGRESSIVE WITH THE REDUCTION...AS BOTH THE WRF AND
GFS LINGER 925MB RH ACROSS THE FA. LOOKS DRY AND SEASONAL TUESDAY
THROUGH WEDNESDAY...AS HIGH PRESSURE MOVES FROM WEST TO EAST
ACROSS THE REGION.
FOR DAYS 4-7...STUCK PRETTY CLOSE TO WHAT HPC WAS THINKING. THERE
IS ENOUGH VARIABILITY AND DISAGREEMENT FROM ONE OPERATIONAL MODEL
TO THE NEXT...TO KEEP OUR CONFIDENCE FAIRLY LOW IN THE FINER SCALE
DETAILS DEPICTED THURSDAY THROUGH SUNDAY. AS A RESULT...WILL TREND
THE FORECAST TOWARD THE NCEP ENSEMBLE MEAN...WHICH IS WHAT HPC
DID. SOME SEMBLANCE OF AN UPPER LEVEL TROF IS PROJECTED TO MOVE
ACROSS THE AREA THUR-FRI...BRINGING WITH IT A CHANCE OF RAIN.
AFTER A BRIEF LULL...THE NCEP ENSEMBLES BRING A FRONT INTO THE
AREA ON SATURDAY...OUT AHEAD OF A POS TILT LONGWAVE. WILL KEEP OUR
CHANCE OF RAIN IN FOR SAT...THEN DRY THINGS OUT SAT NIGHT AND
SUNDAY IN THE WAKE OF THE FRONT.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
CN
Hazardous weather outlook, Dec 31, 2:08 PM EST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
108 PM CST SUN DEC 31 2006
ILZ075-080>082-084>086-088>094-INZ086>088-KYZ001>022-MOZ076-086-
087-100-107>112-114-011100-
JEFFERSON-PERRY IL-FRANKLIN-HAMILTON-JACKSON-WILLIAMSON-SALINE-
UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
108 PM CST SUN DEC 31 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
ILZ076>078-083-087-INZ081-082-085-011100-
WAYNE IL-EDWARDS-WABASH-WHITE-GALLATIN-GIBSON-PIKE-POSEY-
108 PM CST SUN DEC 31 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS AND SOUTHWEST INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
POINTS ALONG AREA RIVERS WILL BE CLOSE TO OR JUST ABOVE FLOOD
STAGE. REFER TO THE LATEST FLOOD WARNINGS...ADVISORIES AND
STATEMENTS FOR MORE DETAILED INFORMATION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
POINTS ALONG AREA RIVERS WILL BE CLOSE TO OR JUST ABOVE FLOOD
STAGE. REFER TO THE LATEST FLOOD WARNINGS...ADVISORIES AND
STATEMENTS FOR MORE DETAILED INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flood, Pike
- When
- January 1, 12:00 AM EST to January 27, 2:00 PM EST
- Where
- Pike County, Petersburg
- Cause
- Heavy Rain
- Reported by
- Unknown
- Coordinates
- 38.500, -87.280
At the Petersburg river gage, the White River crested at 25.09 feet on the 21st. This is almost ten feet above the flood stage of 16 feet. Although the flooding was moderately severe, this crest was over two and a half feet lower than the major flood in January, 2005. Extensive bottomland flooding affected agricultural and rural residential areas. Several rural county roads flooded. A few residents moved out of an area locally known as Dodge City. Several small oil fields were inaccessible. Since this occurred outside of agricultural season, little or no crop damage occurred. High water isolated some river cabin residents. State Road 257 was completely flooded.
Flood, Gibson
- When
- January 1, 12:00 AM CST to January 28, 2:00 PM CST
- Where
- Gibson County, Hazleton
- Cause
- Heavy Rain
- Reported by
- Unknown
- Coordinates
- 38.480, -87.530
At the Hazleton river gage, the White River crested at 26.0 feet on the 22nd. This is exactly ten feet above the flood stage of 16 feet. Although the flooding was moderately severe, this crest was five and a half feet lower than the major flood in January, 2005. Flood gates are normally installed at Hazleton at 26 feet. People in residential cabins on the riverward side of the levee generally relocate at this level. Many local roads were completely impassable. Oil fields were inaccessible. Water began to come onto the street at the corner of West 2nd Street and Brown Street in the town of Hazleton. Extensive flooding of agricultural fields occurred. Since this flood occurred outside of the growing season, little if any crop damage occurred.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Indiana, January 1 to 27, 20071 death · $40,000 · 4 events
- Drought in Oklahoma, January 1 to 31, 2007$775,000 · 42 events
- High Wind in Montana, January 1 to 2, 2007$350,000 · 96 kt wind · 10 events
- Drought in Texas, January 1 to 31, 2007$270,000 · 9 events
- Flooding in Indiana, January 1 to 31, 2007$80,000 · 8 events
- Winter Weather in Vermont, January 1, 2007$50,000 · 16 events
- Winter Weather in New York, January 1, 2007$20,000 · 9 events
- Drought in Texas, January 1 to 31, 200718 events
- Flash Flooding in Virginia, January 1, 2007$20,000 · 3 events
- Flooding in Indiana, January 1 to 23, 2007$20,000 · 2 events
- Drought in Minnesota, January 1 to 31, 200715 events
- Drought in Minnesota, January 1 to 31, 200714 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7580, 7586.